MAUDE Adverse Event Report: AMD MEDICOM INC. MEDICOM SAFEMASK PREMIER ELITE

AMD MEDICOM INC. MEDICOM SAFEMASK PREMIER ELITE
Catalog Number 2046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Reaction (2414)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
Client reported the following: my hygienist has had a significant respiratory allergic reaction.She was transferred to the hospital urgently.She is fine but we were very scared.We try to find out what could have provoked this reaction.She told me that the sore throat began after she breathed through her mouth, in her mask (she had just put).Type of medical attention: benadryl co.+ o2; emergency transportation to the hospital; spent several hours waiting, did not see a doctor.Symptoms: prickling in the throat; acute and sudden respiratory difficulty; red plaques on the neck; sweating and nausea occurred 1 min after inhaling through the mouth into the new mask.Duration of the adverse reaction: 1 hour.
 
Additional Manufacturer Narrative
A medwatch was reported to the fda by amd medicom which refers to medicom mask product item code 2046.The following event was reported: "mon hygiéniste a fait une réaction allergique respiratoire importante.Elle a été transportée d'urgence a l'hôpital.Elle va bien mais on a eu très peur.On tente de savoir ce qui a pu provoquer cette réaction.Elle me dit que le serrement à la gorge a débuté après qu'elle ait respiré par la bouche, dans son masque (qu'elle venait de mettre)" english translation: "client reported the following: my hygienist has had a significant respiratory allergic reaction.She was transferred to the hospital urgently.She is fine but we were very scared.We try to find out what could have provoked this reaction.She told me that the sore throat began after she breathed through her mouth, in her mask (she had just put)." customer complaint was logged as product quality complaint 2019-qacom-138.Return samples were received and submitted to third party laboratory for testing.An evaluation of the complaint was performed by amd medicom and it was determined that additional information was required in order to complete the investigation; therefore, customer was contacted on 04-oct-2018.The following information was received: summary of the communication on 16-oct-2018: date of event: (b)(6) 2018.Type of medical attention: benadryl co.+ o2 emergency transportation to the hospital spent several hours waiting, did not see a doctor.Symptoms: prickling in the throat, acute and sudden respiratory difficulty, red plaques on the neck, sweating and nausea occurred 1 min after inhaling through the mouth into the new mask.Duration of the adverse reaction: 1 hour.The investigation performed was based on a review of the device history records and testing of return sample.The outcome of the quality investigation is delineated below: a review of the manufacturing records was performed.No issue was detected.Item and lot number: 2046 (10) 1815 was sent to third party laboratory testing.Results indicated compliance to requirement of (b)(4) standard.Based on the above investigation and testing results of return sample, it can be considered that the product was manufactured, packaged, labeled, inspected and released in accordance with product specification.
 
Event or Problem Description
Client reported the following: mon hygiéniste a fait une réaction allergique respiratoire importante.Elle a été transportée d'urgence a l'hopital.Elle va bien mais on a eu tres peur.On tente de savoir ce qui a pu provoquer cette réaction.Elle me dit que le serrement a la gorge a débuté apres qu'elle ait respiré par la bouche, dans son masque (qu'elle venait de mettre).Type d'attention médicale: bénadryl en co.+ o2 transport en urgence l'hôpital a passé plusieurs heure à attendre, pas vu de medecin.Symptômes: picotments à la gorge, difficulté respiratoire aigue et subite, plaques rouges dans le cou, sueur et nausées survenu 1 min après avoir aspiré par la bouche dans le masque neuf.Durée de l'effet indésirable: 1 heure.English translation: client reported the following: my hygienist has had a significant respiratory allergic reaction.She was transferred to the hospital urgently.She is fine but we were very scared.We try to find out what could have provoked this reaction.She told me that the sore throat began after she breathed through her mouth, in her mask (she had just put).Type of medical attention: benadryl co.+ o2 emergency transportation to the hospital.Spent several hours waiting, did not see a doctor.Symptoms: prickling in the throat, acute and sudden respiratory difficulty, red plaques on the neck, and sweating and nausea occurred 1 min after inhaling through the mouth into the new mask.Duration of the adverse reaction: 1 hour.

Brand Name
MEDICOM SAFEMASK PREMIER ELITE
Common Device Name
MASK
Manufacturer (Section D)
AMD MEDICOM INC.
2555 chemin de l'aviation
pointe-claire (montreal), quebec GA H9P 2 Z2
CA  H9P 2Z2
MDR Report Key8003198
Report Number9611959-2018-00005
Device Sequence Number1301919
Product Code FXX
UDI-Device Identifier10686864109089
UDI-Public10686864109089
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2046
Device Lot Number(10)1815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight54